Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 194, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 8, 2004, 5:28 PM CDT for Brewster County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2004, 5:28 PM CDT (22:28 UTC)
- Expired
- Jun 8, 2004, 6:30 PM CDT
- In force
- 62 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Brewster County, TX
The radar
The Midland/Odessa radar (KMAF), 231 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.5 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 729 J/kg
- Mixed-layer CIN
- -221 J/kg
- Mixed-layer LCL
- 778 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
947 WUUS54 KMAF 082228 SVRMAF TXC043-082330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 528 PM CDT TUE JUN 8 2004 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN BREWSTER COUNTY IN SOUTHWEST TEXAS * UNTIL 630 PM CDT * AT 523 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 70 MPH . THIS STORM WAS LOCATED 10 MILES NORTHEAST OF MARATHON OVER HIGHWAY 385...MOVING SOUTHWEST AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... MARATHON...AND HIGHWAY 385. A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER IS OCCURRING OR IS IMMINENT. WIND GUSTS IN EXCESS OF 60 MPH... HAIL THREE-QUARTERS OF AN INCH IN DIAMETER OR LARGER... VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL LIKELY. IF YOU ARE IN THE PATH OF THIS SEVERE STORM MOVE TO SAFE SHELTER NOW. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 2977 10346 3002 10260 3062 10340 3031 10354 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:56 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jun 8, 2:56 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 253 PM CDT TUE JUN 8 2004 .SHORT TERM... WILL GO WITH A 20 POP WEST TONIGHT FOR CONVECTION DUE TO LOW LEVEL CONVERGENCE ALONG THE SURFACE TROUGH IN COMBINATION WITH A SHORTWAVE MOVING NORTHWARD THROUGH OLD MEXICO. WILL CONFINE ISOLATED POPS IN THE EAST NEAR OR JUST WEST (ON SUBSIDENT SIDE) OF A 500 MILLIBAR TROUGH AXIS. INCREASED DEW POINT GRIDS A FEW DEGREES IN THE EAST...OTHERWISE LITTLE CHANGE TO OTHER GRIDS OVERNIGHT. .LONG TERM... THE SHORTWAVE TROUGH OVER CENTRAL CHIHUAHUA ATTM WAS CAPTURED BEST BY THE GFS...AND IF ONE FOLLOWS ITS SOLUTION...THE BEST LIFT WILL OCCUR WELL TO THE WEST OF THE CWFA. WILL MAINTAIN LOW ORDER POPS INVOF THE DRYLINE AND THE DAVIS MOUNTAINS WEDNESDAY AS LOW LEVEL CONVERGENCE AND OROGRAPHY MAY BE SUFFICIENT TO OVERCOME WARM MID LEVEL TEMPS. IT APPEARS THAT THE DRYLINE WILL ATTEMPT TO MIX FARTHER EAST OUT ONTO THE PLAINS FRIDAY AS A SHORTWAVE TROUGH TRANSLATES EAST OVER THE CENTRAL ROCKIES...AND THE AREA OF CONVECTIVE INITIATION SHOULD TRANSLATE EAST AS WELL...WITH THE BEST AREAS FOR THUNDERSTORMS FROM THE GLASS MOUNTAINS NORTHEAST INTO THE WESTERN PERMIAN BASIN. OTHERWISE ABOVE NORMAL TEMPS AND DRY CONDITIONS ARE FORECAST TO CONTINUE THROUGH THIS WEEKEND AND INTO THE MIDDLE OF NEXT WEEK. AWIPS INFRASTRUCTURE PROBLEMS GREATLY IMPACTED FORECAST OPERATIONS TODAY AND SIGNIFICANT ISSUES CONTINUE...CONSEQUENTLY VERY LITTLE WAS DONE AT LONGER PROJECTIONS. THIS IS GOOD CONSIDERING THAT VERY LITTLE HAS CHANGED REGARDING MODEL SOLUTIONS THROUGH THE MIDDLE PART OF NEXT WEEK. WE HAVE ADJUSTED TEMPERATURES AND DEWPOINTS SLIGHTLY WEDNESDAY THROUGH FRIDAY...MORE OR LESS NUDGING THEM TOWARD GFS CONSENSUS MOS AND PERSISTENCE...WHILE MAKING NO CHANGES TO POP... SKY...WX...AND QPF GRIDS. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 74 93 71 96 / 10 0 0 10 CARLSBAD NM 69 96 67 100 / 20 10 10 0 DRYDEN TX 73 92 72 96 / 10 0 0 10 FORT STOCKTON TX 72 94 70 97 / 20 10 10 10 GUADALUPE PASS TX 69 90 65 89 / 20 10 10 0 HOBBS NM 67 96 68 98 / 20 10 10 10 MARFA TX 64 87 55 89 / 20 20 20 10 MIDLAND INTL AIRPORT TX 71 94 70 96 / 10 10 10 10 ODESSA TX 70 95 70 97 / 10 10 10 10 WINK TX 75 101 71 104 / 20 10 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...NONE. NM...NONE. && 12/70
Hazardous weather outlook, Jun 8, 2:35 PM CDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 235 PM CDT TUE JUN 8 2004 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-091000- ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE- DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES- GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY- HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL- NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN- REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY- TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER- 235 PM CDT (135 PM MDT) TUE JUN 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TONIGHT ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL OCCUR TONIGHT WITH THE GREATEST ACTIVITY EXPECTED ACROSS THE HIGHER TERRAIN OF EXTREME SOUTHWEST TEXAS...SOUTHEAST NEW MEXICO AND THE WESTERN PERMIAN BASIN. THUNDERSTORMS WILL BE MORE ISOLATED ACROSS THE EASTERN PERMIAN BASIN AND THE EXTREME WESTERN LOW ROLLING PLAINS. A THUNDERSTORM OR TWO MAY BECOME SEVERE THIS EVENING...HOWEVER WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED. ANY THUNDERSTORM THAT DEVELOPS WILL BE CAPABLE OF BRIEF GUSTY WINDS...BRIEF HEAVY RAINFALL...AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 8:25 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 65 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.